MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.The evaluation reported that the abnormal noise was caused by the device converter.The faulty part was replaced, and the device was returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility reported to olympus, the electrosurgical unit exhibited abnormal noise.The event occurred during preparation for use, prior to an unknown procedure.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
Correction: the device evaluation also noted the abnormal noise was caused by the oscillation board.This report is being supplemented to provide a correction and additional information based on the legal manufacturer¿s final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, the probable cause of the abnormal noise was a failure of the light emitting board or a failure of the converter.The instructions for use (ifu) states the following: chapter 7 troubleshooting if the electrosurgical unit is visibly damaged, does not function as expected or is found to have other irregularities during the inspection described in chapter 3, ¿installation and connection¿ and chapter 4, ¿inspection¿, do not use the electrosurgical unit.Contact olympus.Olympus will continue to monitor field performance of this device.
 
Event or Problem Description
Additional information received from the customer reported the procedure was completed with a similar device.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14801011
Report Number8010047-2022-10757
Device Sequence Number4844322
Product Code GEI
UDI-Device Identifier04953170287275
UDI-Public04953170287275
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown